Alert archive / Florida / River Flood Warnings in 2015

River Flood Warning 24, NWS Tallahassee, FL

September 29, 2015Walton County, Florida

NWS Tallahassee, FL issued this river flood warning at Sep 29, 2015, 5:28 AM CDT for Walton County, Florida. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Sep 29, 2015, 5:28 AM CDT (10:28 UTC)
Expired
Sep 30, 2015, 11:19 AM CDT
In force
30 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WGUS42 KTAE 291028
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 AM EDT TUE SEP 29 2015

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Shoal River near Mossy Head (CR 1087) affecting Walton County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-301028-
/O.NEW.KTAE.FL.W.0024.150929T1028Z-150930T1619Z/
/MHDF1.1.ER.150929T1012Z.150929T1900Z.150930T1019Z.NO/
528 AM CDT TUE SEP 29 2015

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Shoal River near Mossy Head (CR 1087).
* From early this morning, or until the warning is cancelled.
* At  4:30 AM Tuesday the stage was 13.7 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: Rise above flood stage by early this morning and continue
  to rise to near 15.6 feet by this afternoon. The river will fall 
  below flood stage by early tomorrow.


&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$
3 follow-up statements
037 
WGUS82 KTAE 291505
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 AM EDT TUE SEP 29 2015

...The Flood Warning continues for the following rivers in Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-301505-
/O.EXT.KTAE.FL.W.0024.000000T0000Z-000000T0000Z/
/MHDF1.1.ER.150929T1017Z.150929T1430Z.000000T0000Z.NO/
1005 AM CDT TUE SEP 29 2015

...Flood Warning extended until further notice...The Flood Warning 
continues for
  the Shoal River near Mossy Head (CR 1087).
* Until further notice.
* At  9:30 AM Tuesday the stage was 15.9 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: The river will continue rising to near 17.2 feet by this 
  afternoon then begin falling.
* Forecast: The river will continue to fall to a stage of 15 feet by
  late tonight .


&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$
736 
WGUS82 KTAE 300256
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1056 PM EDT TUE SEP 29 2015

...The Flood Warning continues for the following rivers in Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-010049-
/O.EXT.KTAE.FL.W.0024.000000T0000Z-151001T0049Z/
/MHDF1.2.ER.150929T1017Z.150929T2130Z.150930T1849Z.NO/
956 PM CDT TUE SEP 29 2015

The Flood Warning continues for
  the Shoal River near Mossy Head (CR 1087).
* Until Wednesday afternoon.
* At  9:30 PM Tuesday the stage was 16.6 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  tomorrow early afternoon.


&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$
996 
WGUS82 KTAE 301419
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 AM EDT WED SEP 30 2015

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-301449-
/O.CAN.KTAE.FL.W.0024.000000T0000Z-151001T0049Z/
/MHDF1.2.ER.150929T1017Z.150929T2130Z.150930T1207Z.NO/
919 AM CDT WED SEP 30 2015

The Flood Warning is cancelled for
  the Shoal River near Mossy Head (CR 1087).
* At  8:30 AM Wednesday the stage was 13.7 feet.
* Fell below flood stage at  7:07 AM Wednesday.
* Flood stage is 14.0 feet.
* Forecast: The river will continue to fall to 5.6 feet by early 
  tomorrow.


&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 29, 5:26 AM CDT, 2 minutes earlier.

Area forecast discussion, Sep 29, 5:26 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 AM EDT TUE SEP 29 2015

.Aviation...

[Through 12Z Wednesday] Cigs will vary considerably this morning
as scattered SHRA move through the region, disrupting the stable
cloud layer at times. The prevailing conditions will be IFR,
improving to MVFR later this morning, then VFR at most sites this
afternoon. Scattered SHRA and TSRA this morning will diminish to
just isolated activity this afternoon. Low cigs and vis are
possible again late tonight and early Wednesday.

&&

.Prev Discussion [356 AM EDT]...

.Near Term [Through Today]...

The midnight EDT regional surface analysis showed a 1007 mb low
roughly 50 miles south of Destin, with a trough extending eastward
across north FL. Though we haven't seen any mini- supercells on
radar yet, there is still a low chance that a few could develop
near this trough as it moves ashore, where the 0-1km vertical wind
shear is enhanced. Another trough, induced by a mid- level
vorticity max, was oriented north- south across our forecast area.
It was associated with a small cluster of thunderstorms that has
been propagating slowly eastward and producing tremendous rain
rates. (GOES-derived precip water values were generally 50-75%
above climo in this region).

Although the agreement among the global and high-resolution NWP
guidance was poor with regard to QPF, they all agree that the
strongest low-layer Q-G forcing and deep layer moisture will
gradually diminish today from west to east, as will the PoP and
heavy rain threat. However, there will still be ample moisture and
at least some upper level Q-G support for isolated thunderstorms
across the entire region later this afternoon. Any threat for a
brief tornado will end later today as the Gulf low moves inland
and shear decreases. Highs will be in the mid 80s.

.Short Term [Tonight Through Thursday]...
The upper low to our west will have completely opened up into a
short wave trough by this evening. This trough will then move east
to a position over the forecast area by Wednesday night.
Additional energy will then dive into the base of the trough to
amplify it into a cut-off low over the Tennessee Valley by 00Z
Friday. At the surface, the Gulf low we have been tracking for
several days now will move east of the forecast area this evening
as a cold front approaches from the northwest. This front will
maintain chances for showers and thunderstorms into Thursday.

.Long Term [Thursday Night Through Tuesday]...
The upper trough will pivot northeastward late in the work week
before all sorts of convoluted possibilities begin to develop off
the U.S. East Coast depending on the model you are looking at. The
most likely scenario for our region is a frontal passage that will
bring drier weather and fall-like temperatures to the area from
Friday into early next week. That is the official forecast, but
there is at least some chance that a large area of low pressure
will develop over the Southeast U.S. coast which could wrap some
moisture back into the forecast area from the northeast. Stay
tuned.

.Marine...
A surface low will cross the FL Panhandle coast this morning.
Winds have already dropped off and we will see a slow downward
trend in seas as the low moves further inland. We will therefore
drop the small craft advisory for the offshore legs. As the low
tracks inland, winds will swing around to the west today. A shift
to offshore winds will occur on Thursday with the passage of a
cold front. Exercise caution conditions could briefly occur behind
the front.

.Fire Weather...
Red Flag Warning conditions are not expected for the next several
days. Fuels will be slow to dry through Wednesday due to high
humidity, light winds, and scattered mainly afternoon and evening
thunderstorms.

.Hydrology...
Tremendous rain rates have been observed across parts of the FL
Panhandle during the evening and overnight hours with storm total
rainfall amounts exceeding 10 inches across parts of Walton County.
Flash flooding has occurred there and in counties to the east
along the I-10 corridor. Although precip water values are
unusually high this early morning, recent satellite and radar
trends, coupled with numerical guidance, indicate a diminishing
threat for flash flooding from here on out. We still can't rule
out isolated flooding this morning, but the probability now is too
low to support a Flash Flood Watch. Thus we have cancelled the
watch was issued Monday.

Due to the heavy rains that fell across the Panhandle, we have
seen a rapid rise on the Shoal River at Mossy Head. The rate of
rise has finally begun to slow and the latest forecast issued by
this office shows a crest just below flood stage sometime this
afternoon. The Choctawhatchee is also seeing quick rises along its
course from Geneva southward. However, antecedent flows were low
enough to prevent the river from getting close to action stage.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   87  73  88  71  85 /  60  20  30  20  40
Panama City   84  74  84  71  83 /  30  20  30  30  30
Dothan        84  70  85  67  80 /  50  30  40  20  30
Albany        85  71  86  68  81 /  60  40  30  30  40
Valdosta      85  73  87  70  84 /  60  30  30  20  40
Cross City    86  74  87  72  86 /  60  20  20  20  40
Apalachicola  84  74  85  71  83 /  30  20  20  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK through this evening FOR Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...FOURNIER
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...FOURNIER
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...WOOL/FOURNIER

In the hours before

Local storm report, Sep 29, 3:26 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 AM EDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     FLOOD            3 SSW SANTA ROSA BEACH  30.35N 86.25W
09/28/2015                   WALTON             FL   TRAINED SPOTTER

            REPORT FROM SPOTTER OF 6-12 INCHES OF WATER OVERPORTIONS
            OF COUNTY ROAD 30A.

0815 PM     FLASH FLOOD      3 SSW SANTA ROSA BEACH  30.35N 86.25W
09/28/2015                   WALTON             FL   911 CALL CENTER

            COUNTY ROAD 30A CLOSED DUE TO 1 TO 2 FEET OF WATER.

0925 PM     FLASH FLOOD      1 ESE SEAGROVE BEACH    30.32N 86.12W
09/28/2015                   WALTON             FL   BROADCAST MEDIA

            WATER KNEE DEEP ON MONTGOMERY STREET

0925 PM     FLASH FLOOD      ROCK HILL               30.60N 86.11W
09/28/2015                   WALTON             FL   BROADCAST MEDIA

            HIGHWAY 331 CLOSED FROM I-10 SOUTH TO ROCK HILL DUE TO
            FLASH FLOODING.

0930 PM     FLASH FLOOD      2 SSE EUCHEEANNA        30.62N 86.04W
09/28/2015                   WALTON             FL   TRAINED SPOTTER

            MCKINNON BRIDGE ROAD AND SHERWOOD ROAD ARE BOTH FLOODED
            FROM BRUCE CREEK. ESTIMATED DEPTH 4 FEET.

1012 PM     FLASH FLOOD      4 WSW DE FUNIAK SPRINGS 30.71N 86.19W
09/28/2015                   WALTON             FL   BROADCAST MEDIA

            ALL BRIDGES ON BOB SIKES ROAD CLOSED FROM HIGHWAY 285 TO
            THE 4005 ADDRESS.

1020 PM     FLASH FLOOD      1 SE SANTA ROSA BEACH   30.38N 86.22W
09/28/2015                   WALTON             FL   TRAINED SPOTTER

            5 TO 6 INCHES OF WATER INSIDE HOMES ON HWY 393 1 MILE
            NORTH OF HWY 98 IN SANTA ROSA BEACH.

1120 PM     FLASH FLOOD      2 W PLEASANT RIDGE      30.69N 86.21W
09/28/2015                   WALTON             FL   911 CALL CENTER

            WATER RISING UP TO NEAR THE BRIDGE ON CORBIN GANEY ROAD

1120 PM     HEAVY RAIN       1 SSE PORT WASHINGTON   30.36N 86.11W
09/28/2015  M11.71 INCH      WALTON             FL   MESONET

            RAINFALL TOTAL OF 11.71 INCHES SO FAR FOR THE DAY AT THE
            EMERALD COAST MIDDLE SCHOOL WEATHERSTEM SITE.

1145 PM     FLASH FLOOD      2 E DOUGLASS CROSSROAD  30.69N 85.94W
09/28/2015                   WALTON             FL   LAW ENFORCEMENT

            WATER COVERING PORTIONS OF STATE HIGHWAY 81 JUST SOUTH OF
            THE HOLMES COUNTY LINE

0134 AM     FLASH FLOOD      BONIFAY                 30.79N 85.68W
09/29/2015                   HOLMES             FL   911 CALL CENTER

            WATER REPORTED OVER NUMEROUS ROADWAYS IN THE BONIFAY AREA
            INCLUDING THE HIGHWAYS 79 AND 90.

0215 AM     FLASH FLOOD      GRACEVILLE              30.96N 85.52W
09/29/2015                   JACKSON            FL   911 CALL CENTER

            ONE HOMEOWNER IN GRACEVILLE CALLED TO REPORT WATER COMING
            INTO HIS HOUSE.

0345 AM     FLASH FLOOD      5 N COTTONWOOD          31.12N 85.29W
09/29/2015                   HOUSTON            AL   LAW ENFORCEMENT

            DEPUTY REPORTED WATER COVERING THE 3000 BLOCK OF GENE
            TERRY ROAD.

0345 AM     FLASH FLOOD      2 ENE GRANGEBURG        31.02N 85.20W
09/29/2015                   HOUSTON            AL   LAW ENFORCEMENT

            DEPUTY REPORTED WATER COVERING THE ROAD NEAR CAPPS ROAD
            AND SOUTH COUNTY ROAD 81.

0345 AM     FLASH FLOOD      1 SSW GRACEVILLE        30.95N 85.52W
09/29/2015                   JACKSON            FL   911 CALL CENTER

            FLOODING REPORTED ALONG HIGHWAY 77 NEAR THE GRACEVILLE
            CIVIC CENTER WITH DOT NOTIFIED.

&&

DVD
Local storm report, Sep 29, 4:50 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLASH FLOOD      2 W EUCHEEANNA          30.64N 86.08W
09/28/2015                   WALTON             FL   COUNTY OFFICIAL

            INDIAN CREEK RANCH ROAD WAS CLOSED DUE TO FLOODING

1120 PM     FLASH FLOOD      3 S PLEASANT RIDGE      30.65N 86.17W
09/28/2015                   WALTON             FL   COUNTY OFFICIAL

            COSSON ROAD WAS CLOSED AT THE BRIDGE DUE TO FLOODING.

&&

DVD
Local storm report, Sep 29, 4:59 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 AM EDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       11 NNE PANAMA CITY BEAC 30.36N 85.79W
09/29/2015  M5.02 INCH       BAY                FL   ASOS

            DAILY RAINFALL TOTAL OF 5.02 INCHES AT THE PANAMA CITY
            AIRPORT

1200 AM     HEAVY RAIN       DE FUNIAK SPRING AIRPOR 30.73N 86.15W
09/29/2015  M9.70 INCH       WALTON             FL   AWOS

            DAILY TOTAL OF 9.70 INCHES AT THE DE FUNIAK SPRING
            AIRPORT

0539 AM     HEAVY RAIN       1 S SPEARS              31.13N 85.99W
09/29/2015  M4.76 INCH       GENEVA             AL   MESONET

            24 HOUR TOTAL OF 4.76 INCHES AT THE CPYRWMA SITE NEAR
            SPEARS IN GENEVA COUNTY

0539 AM     HEAVY RAIN       GENEVA                  31.04N 85.88W
09/29/2015  M5.68 INCH       GENEVA             AL   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL OF 5.68 INCHES IN GENEVA

0539 AM     HEAVY RAIN       2 S NEW BROCKTON        31.35N 85.92W
09/29/2015  M3.25 INCH       COFFEE             AL   MESONET

            24 HOUR TOTAL OF 3.25 INCHES JUST SOUTH OF NEW BROCKTON

0543 AM     HEAVY RAIN       1 SSE PORTLAND          30.50N 86.19W
09/29/2015  M6.20 INCH       WALTON             FL   MESONET

            24 HOUR TOTAL OF 6.20 INCHES NEAR PORTLAND

&&

DVD
Local storm report, Sep 29, 5:02 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 AM EDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HEAVY RAIN       CEDAR SPRINGS           31.18N 85.04W
09/29/2015  M3.08 INCH       EARLY              GA   MESONET

            24 HOUR TOTAL OF 3.08 INCHES FROM CEDAR SPRINGS

&&

DVD
Local storm report, Sep 29, 5:08 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 AM EDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     HEAVY RAIN       3 ENE POPLAR HEAD       30.73N 85.60W
09/29/2015  M3.14 INCH       WASHINGTON         FL   MESONET

            24 HOUR TOTAL OF 3.14 INCHES NEAR POPLAR HEAD IN
            WASHINGTON COUNTY

&&

DVD
Local storm report, Sep 29, 5:15 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 AM EDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HEAVY RAIN       DE FUNIAK SPRINGS       30.72N 86.12W
09/29/2015  M11.50 INCH      WALTON             FL   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL OF 11.50 INCHES FROM DE FUNIAK
            SPRINGS

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:55 PM CDTSpecial Marine WarningTAE65 min
Sep 28, 8:14 PM CDTFlash Flood WarningTAEBay, Walton, Washington3 hr
Sep 28, 8:54 PM CDTSpecial Marine WarningTAE2 hr
Sep 28, 9:08 PM CDTFlash Flood WarningTAEWalton2 hr
Sep 28, 10:14 PM CDTFlash Flood WarningTAEHolmes3 hr
Sep 28, 11:42 PM CDTFlash Flood WarningTAEHolmes, Washington93 min
Sep 29, 12:45 AM CDTFlash Flood WarningTAEJackson90 min
Sep 29, 2:12 AM CDTFlash Flood WarningTAEJackson93 min
Sep 29, 9:09 AM CDTAreal Flood WarningTAEWalton12 hr
Sep 29, 10:54 AM CDTAreal Flood WarningTAEWalton12 hr

Nearby

River Flood Warnings in Florida, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.